Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Utovlan and Mirena. When can I possibly hope for it to stop?

I was fitted with a Mirena coil in June 2010. Last month, my GP prescribed Utovlan as I was going on holiday. I stopped taking the tablets on March 5th, started bleeding on March 8th and have bled non-stop since. The practice nurse suggested I have urgent scans to see what is happening, but my GP seems very unconcerned, saying it s just hormones and will settle eventually. Can anyone tell me if this length and level of bleeding is normal in these circumstances? When can I possibly hope for it to stop? I am now provisionally booked in to have the coil removed on Saturday (2nd April), because I am tearing my hair out. Please advise, thank you.
Asked On : Fri, 1 Apr 2011
Answers:  1 Views:  472
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hi,thanks for query.Continuous bleeding for more then 4-5 days is not normal.There could be some hormonal issues or some local infection which can lead to this.You should visit a gynecologist and get your self examined.As you are already having mirena,pregnancy in most of the cases in not possible.
wishing you good health.
Answered: Wed, 13 Jul 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor